MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S404
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Cardiac Arrest (1762); Loss of consciousness (2418); Syncope/Fainting (4411); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this pacemaker was admitted to the hospital due to congestive heart failure and severe neck pain.While in the hospital, a pacemaker check was performed.During pace threshold testing, the patient went rigid, their limbs spasmed, and the patient was unable to speak for several minutes.It was thought that the test appeared to stop the patient's heartbeat.The test was cancelled and the patient recovered.The patient was discharged from the hospital several days later and was placed on hospice care.No additional adverse patient effects were reported.The device remains in service.The local area sales representative was contacted for additional information.At this time, no further information is available.Should additional information become available this report will be updated.
 
Event or Problem Description
It was reported that the patient with this pacemaker was admitted to the hospital due to congestive heart failure and severe neck pain.While in the hospital, a pacemaker check was performed.During pace threshold testing, the patient went rigid, their limbs spasmed, and the patient was unable to speak for several minutes.It was thought that the test appeared to stop the patient's heartbeat.The test was cancelled and the patient recovered.The patient was discharged from the hospital several days later and was placed on hospice care.No additional adverse patient effects were reported.The device remains in service.The local area sales representative was contacted for additional information.At this time, no further information is available.Should additional information become available this report will be updated.Additional information was received which indicated that the previously reported pace threshold test that was performed had been stopped, and then the patient became syncopal.There was no indication of the patient's limbs spasming or additional symptoms other than syncope.The healthcare staff was alerted to the syncope.Pace threshold testing was performed again the following day with no further issues reported.No additional adverse patient effects were reported.The device remains in service.The local area sales representative was contacted for additional information.At this time, no further information is available.Should additional information become available this report will be updated.

Brand Name
ALTRUA 40
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14644430
Report Number2124215-2022-20517
Device Sequence Number11978753
Product Code LWP
UDI-Device Identifier00802526484452
UDI-Public00802526484452
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/23/2014
Device Model NumberS404
Device Catalogue NumberS404
Device Lot Number599691
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale